Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 346, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 2, 2002, 12:54 AM CDT for Saline County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2002, 12:54 AM CDT (05:54 UTC)
- Expired
- Sep 2, 2002, 1:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Saline County, NE
The radar
The Omaha radar (KOAX), 105 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2235 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
148 WUUS53 KOAX 020554 SVROMA NEC151-020645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1254 AM CDT MON SEP 2 2002 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALINE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 145 AM CDT * AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF FRIEND...OR ABOUT 19 MILES SOUTHEAST OF YORK...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRIEND AROUND 100 AM CDT DORCHESTER AROUND 125 AM CDT LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4075 9747 4057 9746 4057 9697 4070 9697 CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM CDT, 10 hours 24 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM CDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT SUN SEP 1 2002 FORECAST CONCERNS CHANCE FOR TSTMS TNGT AND MONDAY ALTHOUGH LOW LEVEL CONVERGENCE APPEARS RATHER WEAK AS SURFACE TROF ACROSS ERN SD INTO NW KS SLOWS EAST MVMNT AND WEAKENS IN RESPONSE TO PRES FALLS LEE OF NRN RCKYS AS NEXT SGFNT UPSTREAM SHORTWAVE ACROSS ALBERTA AND MT MOVES ESEWD...STILL SOME POTENTIAL FOR SHOWERS AND THUNDERSTORMS OAVER AREA TNGT WITH MOIST AND UNSTABLE AIR MASS IN PLACE AS WEAKER DOWNSTREAM SHORTWAVE FROM WRN SD INTO ERN CO MOVES EWD. AS THIS VIGOROUS SHORTWAVE CONTINUES ESEWD ACROSS NRN PLAINS INTO UPPER GREAT LAKES ON MONDAY RATHER STRONG CDFNT MOVES ACROSS AREA MONDAY BRINGING CONTINUED CONCERN FOR TSTMS. HOWEVER TIME OF FRONTAL PASSAGE ALONG WITH VEERING OF FLOW TO MORE SWLY WITH H85 DRYING AHEAD OF FNT AREA NEGATIVE FACTOR FOR WIDESPREAD TSTMS. OVERALL WOULD APPEAR PTNS OF SE NEB AND SW IA HAVE HIER POTENTIAL FOR TSTMS MON AFTN AND EARLY EVE. AFTER THIS CHANCE APPEARS MON NIGHT AND TUE WILL BE DRY AS MORE STABLE AND DRIER AIR MASS TAKES HOLD. SOME CHANCE FOR SHOWERS/TSTMS DEVELOPES BACK INTO AREA TUE NIGHT INTO WED AS WMFNT LIFTS NWD WITH STRONG POSITIVE THETA E ADVECTION. THU AND FRI OF EXTENDED PERIODS APEAR MAINLY DRY AND WARM WITH NEXT CHC FOR SHOWERS AND TSTMS ABOUT SAT AS NEXT CDFNT INDICATED TO MOVE INTO REGION. .OMA...NONE. WIESE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 1:48 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.